Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can HIV meds cause false HSV IgG test results? (HERPES SIMPLEX, 2011)
Jun 4, 2011

Hi, I work in a crime lab and about three months ago I was accidentally exposed to biological fluids, so as a precaution I was put on HIV medication (Combivir) for 30 days as PEP. I recently just had blood test for STDs and it was negative for HIV, but surprisingly the IgG test was positive for both HSV-1 (5.52) and HSV-2 (1.62). I was told that a test result of >1.09 is considered positive, so I'm definitely positive for both types of Herpes virus. I understand that the positive test result just means at some point in my life I have been exposed to the Herpes virus and it doesn't necessarily indicate recent infection. However, even then, it doesn't make sense to me because I've never had any kind of outbreak in my life, no cold sores, no blisters, no lesions. Could the HIV medication have caused the false positive HSV results? Could the medication have caused my body to make antibodies for HSV?

Response from Dr. Frascino

Hi,

"Could the HIV medication have caused the false positive HSV results?" "Could the medication have caused my body to make antibodies for HSV?"

The short answer to both questions is no! The longer answer is hell no!

Regarding HSV, most folks who have HSV don't even know they have it. See link below.

Dr. Bob

Herpes Simplex (Cold Sores and Genital Herpes) May 27, 2011



Previous
Is breastfeeding safe?
Next
PLEASE READ! CONFUSED

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement